Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 5, NWS Medford, OR
NWS Medford, OR issued this gale warning at Mar 18, 2013, 2:55 PM PDT. It took effect at Mar 19, 2013, 2:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 2:55 PM PDT (21:55 UTC)
- In effect from
- Mar 19, 2013, 2:00 PM PDT
- Expired
- Mar 19, 2013, 5:31 PM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
902 WHUS76 KMFR 182155 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PDT MON MAR 18 2013 PZZ350-356-370-376-191100- /O.UPG.KMFR.GL.A.0004.130319T2100Z-130320T1200Z/ /O.UPG.KMFR.SE.A.0005.130319T2100Z-130320T1200Z/ /O.NEW.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/ /O.NEW.KMFR.GL.W.0005.130319T2100Z-130320T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 255 PM PDT MON MAR 18 2013 ...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 5 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 PM TUESDAY TO 11 PM PDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS LATE TUESDAY MORNING...THEN TO SOUTH GALE FORCE 35 TO 45 KNOTS TUESDAY AFTERNOON AND TUESDAY NIGHT. * SEAS: COMBINED SEAS WILL BUILD TO 11 TO 13 FEET TUESDAY AFTERNOON AND EVENING...THEN PEAK AT 12 TO 15 FEET TUESDAY NIGHT. COMBINED SEAS WILL BE 11 TO 13 FEET WEDNESDAY THROUGH WEDNESDAY EVENING. SEAS WILL INITIALLY BE DOMINATED BY SHORT PERIOD WIND GENERATED WAVES THROUGH TUESDAY NIGHT...THEN HEAVY WEST TO NORTHWEST SWELL WITH A PERIOD OF 10 TO 11 SECONDS WILL DEVELOP WEDNESDAY INTO WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD STOCKTON
4 follow-up statements
716 WHUS76 KMFR 191011 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 311 AM PDT TUE MAR 19 2013 PZZ370-376-192315- /O.EXT.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/ /O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 311 AM PDT TUE MAR 19 2013 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS THIS AFTERNOON ...THEN WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KNOTS WITH OCCASIONAL GUSTS TO 50 KT THIS EVENING INTO TONIGHT. STRONGEST WINDS ARE EXPECTED IN THE LATE EVENING AND OVERNIGHT. WINDS WILL GRADUALLY DECREASE DURING THE MORNING ON WEDNESDAY AND VEER TO THE WEST. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...WILL BUILD TO 5 TO 9 FEET THIS AFTERNOON THEN INCREASE TO 10 TO 16 FEET THIS EVENING AND TONIGHT. SEAS WILL WILL PERSIST EARLY WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET WEDNESDAY AFTERNOON AND EVENING...BECOMING DOMINATED BY A 10 TO 11 SECOND NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-192315- /O.EXT.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/ /O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 311 AM PDT TUE MAR 19 2013 ...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY. * WINDS: SOUTH WINDS WILL INCREASE TO 20 TO 30 KNOTS THIS AFTERNOON ...THEN WINDS WILL INCREASE TO GALE FORCE 35 TO 40 KNOTS WITH OCCASIONAL GUSTS TO 50 KT THIS EVENING INTO TONIGHT. STRONGEST WINDS ARE EXPECTED IN THE LATE EVENING AND OVERNIGHT. WINDS WILL GRADUALLY DECREASE DURING THE MORNING ON WEDNESDAY AND VEER TO THE WEST. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES...WILL BUILD TO 7 TO 10 FEET THIS AFTERNOON THEN INCREASE TO 12 TO 16 FEET THIS EVENING AND TONIGHT. SEAS WILL WILL PERSIST INTO EARLY WEDNESDAY MORNING. SEAS OF 11 TO 15 FEET WILL CONTINUE WEDNESDAY AFTERNOON AND EVENING...BECOMING DOMINATED BY A 10 TO 11 SECOND NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
999 WHUS76 KMFR 191636 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 936 AM PDT TUE MAR 19 2013 PZZ370-376-200000- /O.CON.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/ /O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 936 AM PDT TUE MAR 19 2013 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... * WINDS: SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON THEN INCREASING TO GALE FORCE 35 TO 45 KNOTS WITH OCCASIONAL STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY LATE WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 10 TO 15 FEET BY LATE AFTERNOON AND RISE TO 14 TO 17 FEET THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-200000- /O.CON.KMFR.GL.W.0005.130319T2100Z-130320T1500Z/ /O.CON.KMFR.SE.W.0008.130319T2100Z-130321T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 936 AM PDT TUE MAR 19 2013 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT WEDNESDAY... * WINDS: SOUTH INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON THEN INCREASING TO GALE FORCE 35 TO 45 KNOTS WITH OCCASIONAL STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY LATE WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 10 TO 15 FEET BY LATE AFTERNOON AND RISE TO 14 TO 17 FEET THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ WRIGHT
016 WHUS76 KMFR 192356 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 456 PM PDT TUE MAR 19 2013 PZZ370-376-201300- /O.CON.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 456 PM PDT TUE MAR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: SOUTH GALES FORCE 35 TO 45 KNOTS WITH OCCASIONAL STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY LATE WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 14 TO 17 FEET THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-201300- /O.CON.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 456 PM PDT TUE MAR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: SOUTH GALES 35 TO 45 KNOTS WITH OCCASIONAL STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO WEDNESDAY MORNING. WINDS WILL SHIFT WEST AND DIMINISH TO 10 TO 20 KT BY LATE WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 14 TO 17 FEET THIS EVENING AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED LATE THIS EVENING THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
881 WHUS76 KMFR 200031 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 531 PM PDT TUE MAR 19 2013 PZZ370-376-201345- /O.UPG.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/ /O.NEW.KMFR.SR.W.0001.130320T0031Z-130320T0900Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 531 PM PDT TUE MAR 19 2013 ...STORM WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WARNING TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: SOUTH GALES 35 TO 45 KNOTS WILL INCREASE TO STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUE INTO TONIGHT. WINDS WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS BY EARLY WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 14 TO 17 FEET AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-201345- /O.UPG.KMFR.GL.W.0005.000000T0000Z-130320T1500Z/ /O.NEW.KMFR.SR.W.0001.130320T0031Z-130320T0900Z/ /O.CON.KMFR.SE.W.0008.000000T0000Z-130321T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 531 PM PDT TUE MAR 19 2013 ...STORM WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WARNING TO A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. * WINDS: SOUTH GALES 35 TO 45 KNOTS INCREASE TO STORM FORCE GUSTS TO 55 KT THIS EVENING AND CONTINUING INTO TONIGHT. WINDS WILL GRADUALLY DECREASE TO SOUTH GALES 35 KTS BY EARLY WEDNESDAY MORNING. * SEAS: COMBINED SEAS...DOMINATED BY SHORT PERIOD WIND WAVES... WILL BUILD TO 14 TO 17 FEET AND CONTINUE THROUGH WEDNESDAY MORNING. SEAS WILL GRADUALLY LOWER TO 10 TO 13 FEET BY WEDNESDAY EVENING. * TIMING AND LOCATIONS: THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED THROUGH WEDNESDAY MORNING NORTH OF GOLD BEACH TO NEAR CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 18, 9:13 AM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 18, 9:13 AM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 AM PDT MON MAR 18 2013
.DISCUSSION...NO UPDATE IS NECESSARY THIS MORNING. SOME CLOUDS ARE
BANKED UP AGAINST THE UMPQUA DIVIDE THIS MORNING, BUT THESE SHOULD
BURN OFF BY LATE MORNING. THEN, HIGH AND MID LEVEL CLOUDS WILL
INCREASE LATER TODAY AND TONIGHT IN ADVANCE OF A WARM FRONT THAT
WILL BRING SOME PRECIPITATION TO THE COAST AS EARLY AS TUESDAY
AFTERNOON, THEN OVERSPREAD MOST OF THE WEST SIDE TUESDAY NIGHT. A
STRONG COLD FRONT WILL MOVE ONSHORE VERY LATE TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING THEN SHIFT EAST OF THE CASCADES WEDNESDAY
AFTERNOON. THE PREVIOUS SHIFT DID AN EXCELLENT JOB HIGHLIGHTING
THE EXPECTED IMPACTS WITH THIS SYSTEM. WILL SEE IF ANY OF THESE
NEED FINE TUNING TODAY. PLEASE SEE PREVIOUS DISCUSSION BELOW.
SPILDE
&&
.AVIATION...STRATUS IS BANKED UP AGAINST THE UMPQUA DIVIDE THIS
MORNING WITH THE REST OF THE REGION JUST SEEING HIGH CLOUDS.
OFFSHORE FLOW ALONG THE COAST IS KEEPING THE COAST CLEAR AS WELL
AS THE INNER COASTAL WATERS. MID CLOUDS THICKEN AND LOWER
TONIGHT...DROPPING DOWN TO AND OBSCURING HIGHER TERRAIN LATE
TONIGHT AS A COLD FRONT MOVES CLOSER TO THE COAST.
&&
.PREV DISCUSSION... /ISSUED 327 AM PDT MON MAR 18 2013/
DISCUSSION...CURRENT SATELLITE IMAGE SHOWS A FEW HIGH CLOUDS MOVING
FROM THE WEST. LIGHT OFFSHORE FLOW HAS RESULTED IN DECREASING CLOUD
COVER OVER THE MARINE WATERS. HOWEVER COULD NOT RULE OUT PATCHY FOG
AND LOW CLOUDS NEAR COOS BAY AROUND DAYBREAK. TODAY WILL BE THE CALM
BEFORE THE STORM. DRY AND MILD WEATHER IS EXPECTED TODAY.
MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING A WARM FRONT APPROACHING
THE AREA LATE TONIGHT WITH PRECIPITATION ARRIVING AT THE COAST EARLY
TUESDAY TUESDAY AFTERNOON...THEN SPREADING INLAND TUESDAY NIGHT.
SOUTHWEST FACING SLOPES OF THE COAST RANGE BETWEEN CURRY AND WESTERN
JOSEPHINE COUNTIES STAND THE BEST CHANCE OF PICKING UP MODERATE TO
HEAVY PRECIPITATION WITH 1-2 INCHES POSSIBLE FROM TUESDAY EVENING
INTO WEDNESDAY MORNING. WHILE NO FLOODING IS EXPECTED...THERE IS A
CONCERN FOR RAPID RISES ON RIVERS AND STREAMS DUE TO A COMBINATION
OF HEAVY PRECIPITATION AND SNOWMELT. DAY SHIFT MAY NEED CONSIDER AN
ESF IF CONDITIONS STILL LOOK FAVORABLE FOR RAPID RISES. MODERATE TO
HEAVY PRECIPITATION IS ALSO EXPECTED TO IMPACT THE CASCADES...BUT
STORM TOTALS WILL BE LESS. SNOW LEVELS TUESDAY AND TUESDAY NIGHT
WILL BE HIGH...SO SNOW ACCUMULATION SHOULD BE LIMITED TO ABOVE 7000
FEET IN THE CASCADES.
THE GFS HAS NOW COME INTO AGREEMENT WITH THE TIMING OF THE COLD
FRONT WHICH IS EXPECTED TO MOVE INTO THE NORTHWEST PART OF THE CWA
WEDNESDAY MORNING...THEN PUSH SOUTHEAST DURING THE DAY. SNOW LEVELS
WEDNESDAY START OUT AROUND 5500 FEET...BUT WILL QUICKLY LOWER LATE
IN THE MORNING THROUGH THE AFTERNOON AND THERE COULD BE POTENTIAL
ROAD IMPACTS FOR ANYONE HEADING UP TOWARDS CRATER AND DIAMOND
LAKE...WILLAMETTE PASS AND LAKE OF THE WOODS BY TUESDAY EVENING.
MODERATE TO STRONG WINDS IS THE NEXT IMPACT. THE AREAS OF CONCERN
WILL BE IN THE SHASTA VALLEY LATE TUESDAY AFTERNOON THROUGH
WEDNESDAY AND PARTS OF KLAMATH...LAKE AND MODOC COUNTY TUESDAY
EVENING INTO WEDNESDAY EVENING. MODELS SHOW 700MB WINDS PEAKING OUT
NEAR 50 KTS TUESDAY EVENING EAST OF THE CASCADES AND THERE IS THE
POTENTIAL FOR WIND GUST NEAR 50 MPH IN THE SHASTA VALLEY. CONFIDENCE
IS MODERATE TO HIGH WE'LL REACH WIND ADVISORY CRITERIA IN THESE
LOCATIONS.
THE UPPER TROF SWINGS THROUGH THE AREA WEDNESDAY NIGHT WITH
PRECIPITATION DECREASING OVER MANY LOCATIONS. HOWEVER IT WILL
PERSIST OVER THE CASCADES INTO EARLY THURSDAY MORNING. WEAK
SHORTWAVE RIDGING BUILDS IN THURSDAY MORNING...THEN QUICKLY FLATTENS
OUT AS ANOTHER SHORTWAVE COMES IN FROM THE NORTHWEST THURSDAY
AFTERNOON KEEPING THE CHANCE OF PRECIPITATION MAINLY ALONG AND NORTH
OF THE UMPQUA DIVIDE AND CASCADES. -PETRUCELLI
AVIATION...BASED ON THE 18/06Z TAF CYCLE.
A BAND OF MVFR CIGS EXTENDS FROM THE COQUILLE BASIN ACROSS THE
COASTAL RANGE INTO THE UMPQUA BASIN. THIS BAND WILL EXPAND ACROSS
THE UMPQUA BASIN OVERNIGHT AND PERSIST UNTIL AROUND 18Z MONDAY
MORNING. OTHERWISE...CONDITIONS ARE VFR UNDER MOSTLY CLEAR SKIES.
MID AND HIGH CLOUDS WILL SLOWLY INCREASE FROM THE WEST MONDAY
AFTERNOON INTO MONDAY NIGHT AHEAD OF A WARM FRONT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR PZZ350-356-370-376.
MAS/SVENIn the hours before
Special weather statement, Mar 18, 2:04 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PDT MON MAR 18 2013 ORZ021-022-024-191015- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR... GOLD BEACH...GRANTS PASS...CAVE JUNCTION 204 PM PDT MON MAR 18 2013 ...HEAVY RAIN TUESDAY INTO WEDNESDAY... AFTER A STRETCH OF MOSTLY DRY AND MILD WEATHER, A POTENT SPRING STORM WILL CHANGE CONDITIONS ON TUESDAY. THE STORM WILL PERSIST THROUGH MUCH OF THE DAY ON WEDNESDAY BEFORE MOVING TO THE EAST EARLY THURSDAY. THIS STORM WILL BRING MODERATE AMOUNTS OF RAIN TO THE COAST AND COASTAL MOUNTAINS. THE RAIN WILL START EARLY TUESDAY MORNING AND PERSIST UNTIL LATE WEDNESDAY EVENING. MUCH OF THE AREA WILL HAVE 1 TO 2 INCHES OF RAIN, BUT AMOUNTS IN THE COASTAL CURRY COUNTY MOUNTAINS WILL SEE UPWARDS OF 3 INCHES. THE PERIOD OF HEAVIEST RAIN WILL BE TUESDAY EVENING UNTIL MID MORNING ON WEDNESDAY. SNOW LEVELS WITH THIS SYSTEM WILL BE NEAR 6000 FT INITIALLY. SOME SNOW MELT COMBINED WITH THE HEAVY RAINFALL WILL LEAD TO RAPID RISES ON SOME OF THE AREA RIVERS, CREEKS AND STREAMS. NO MAIN STEM RIVER FLOODING IS EXPECTED AT THIS TIME. ORZ027-028-191015- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 204 PM PDT MON MAR 18 2013 ...A PERIOD OF MODERATE SNOW AND GUSTY WINDS TUESDAY AND WEDNESDAY... AFTER A STRETCH OF RELATIVELY DRY AND MILD WEATHER, A POTENT SPRING STORM WILL CHANGE CONDITIONS ON TUESDAY. THE STORM WILL PERSIST THROUGH MUCH OF THE DAY ON WEDNESDAY BEFORE MOVING TO THE EAST EARLY THURSDAY. PRECIPITATION WILL START TUESDAY AFTERNOON. INITIALLY...SNOW LEVELS WILL BE NEAR 6000 FEET. A SHARP COLD FRONT WILL DROP SNOW LEVELS QUICKLY WEDNESDAY MORNING. SNOW ACCUMULATIONS BY WEDNESDAY NIGHT WILL RANGE FROM 4 TO 8 INCHES. HIGHER ELEVATIONS AND FAVORED AREAS SUCH AS CRATER LAKE AND DIAMOND LAKE COULD SEE NEAR 1 FOOT OF ACCUMULATION. THE HEAVIEST AMOUNTS OF SNOW WILL FALL NORTH OF HIGHWAY 140 FROM EARLY WEDNESDAY MORNING AND WEDNESDAY EVENING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE ALSO ANTICIPATED. THIS WILL LEAD TO SOME BLOWING SNOW AND REDUCED VISIBILITIES. THOSE PLANNING TO TRAVEL IN THESE AREAS SHOULD BE PREPARED FOR A RETURN TO HARSH WINTER CONDITIONS. CAZ085-ORZ029-191015- MODOC COUNTY-KLAMATH BASIN- INCLUDING THE CITIES OF...ALTURAS...ALTAMONT...KLAMATH FALLS 204 PM PDT MON MAR 18 2013 ...GUSTY WINDS TUESDAY NIGHT INTO WEDNESDAY... AFTER A STRETCH OF MAINLY DRY AND MILD WEATHER, A POTENT SPRING STORM WILL CHANGE CONDITIONS ON TUESDAY. WINDS WILL INCREASE LATER TUESDAY THEN BECOME GUSTY OVERNIGHT INTO WEDNESDAY. WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE. ORZ023-026-191015- CENTRAL DOUGLAS COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...DRAIN...ELKTON...ROSEBURG...SUTHERLIN... GREEN...MYRTLE CREEK...CANYONVILLE...GLENDALE...MEDFORD...ASHLAND 204 PM PDT MON MAR 18 2013 ...A PERIOD OF GUSTY WINDS POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING... A STRONG PACIFIC COLD FRONT WILL PUSH THROUGH THE AREA LATER TUESDAY NIGHT INTO WEDNESDAY MORNING. THIS MAY RESULT IN SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. SPILDE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:00 PM PDT | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 24 hr |
| Mar 18, 2:00 PM PDT | Wind Advisory | MFR | Klamath, Lake | 36 hr |
| Mar 18, 2:55 PM PDT | Hazardous Seas Warning | MFR | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.